MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NUVASIVE, INC. NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 13016540
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product has been returned for investigation nor were radiographs provided to confirm the alleged event.Labeling review: potential adverse events and complications ".Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s).".".These devices can break when subjected to the increased load associated with delayed union or nonunion.Internal fixation appliances are load-sharing devices that hold bony structures in alignment until healing occurs.If healing is delayed, or does not occur, the implant may eventually loosen, bend, or break.".Patient education: ".The patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed.".".All lock screws should be final-tightened with the counter-torque and torque t-handle.Do not final tighten through compression instruments (e.G.C/d rack and figure 8 compressor) in the set, as the rod may not be able to normalize to the tulip.Be cautious not to over compress or distract as you can loosen the screws in the spine and potentially pull out the screw.".
 
Event or Problem Description
On (b)(6) 2018 patient underwent a revision procedure where the construct was extended and screws at s1 level were replaced.The patient was asymptomatic prior to revision procedure.No injury or adverse patient reaction has been reported.
 
Additional Manufacturer Narrative
Product was received and evaluation could not confirm the alleged event.A review of the explanted material show mild to moderate damage to several components of the device that tends to be consistent with implantation and the subsequent removal but not to product malfunction.No bone quality test nor patient's post-operative activity levels were reported.

Brand Name
NUVASIVE RELINE SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key7722485
Report Number2031966-2018-00122
Device Sequence Number11025566
Product Code NKB
UDI-Device Identifier00887517537201
UDI-Public00887517537201
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K143684
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number13016540
Device Lot NumberJP14011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2018
Initial Date Received by Manufacturer 07/05/2018
Supplement Date Received by Manufacturer07/11/2018
Initial Report FDA Received Date07/26/2018
Supplement Report FDA Received Date12/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR